Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 15, 2022, 2:46 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2022, 2:46 PM PDT (21:46 UTC)
- Expired
- Jul 15, 2022, 5:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
The radar
The Elko radar (KLRX), 192 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872
WGUS55 KLKN 152146
FFWLKN
NVC023-160045-
/O.NEW.KLKN.FF.W.0001.220715T2146Z-220716T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
246 PM PDT Fri Jul 15 2022
The National Weather Service in Elko has issued a
* Flash Flood Warning for...
Nye County in south central Nevada...
* Until 545 PM PDT.
* At 246 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 1.7 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, drainages,
and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Nye County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3909 11637 3909 11625 3899 11625 3899 11637
FLASH FLOOD...RADAR INDICATED
$$
991 follow-up statement
610 WGUS75 KLKN 160038 FFSLKN Flash Flood Statement National Weather Service Elko NV 538 PM PDT Fri Jul 15 2022 NVC023-160048- /O.EXP.KLKN.FF.W.0001.000000T0000Z-220716T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nye NV- 538 PM PDT Fri Jul 15 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT THIS AFTERNOON FOR NYE COUNTY... Flood waters have receded. The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flash Flood Watch remains in effect until 1100 PM PDT for portions of eastern Nevada and south central Nevada. LAT...LON 3909 11637 3909 11625 3899 11625 3899 11637 $$ 86
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:14 PM PDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 15, 1:14 PM PDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Elko NV 114 PM PDT Fri Jul 15 2022 .SYNOPSIS...Showers and thunderstorms will continue in central and eastern Nevada. Strong storms with moderate to heavy rain remains possible into the evening. Drier conditions and a lesser coverage of isolated thunderstorms are expected on Saturday. Above normal temperatures will continue across the silver state. && .SHORT TERM...Today through Sunday. A four corners high continues to stream monsoonal moisture across the region causing thunderstorms in the silver state through the weekend. The thunderstorms for the rest of today can be strong and cause heavy rainfall. Flash flooding is a concern for today, see the hydrology section for more details. The moisture will diminish for Saturday restricting thunderstorm coverage to isolated and confining it to central NV. The lesser moisture will make these thunderstorms a mix of more dry than wet. Sunday still looks like more moisture will intrude back across the silver state leading to scattered thunderstorms in central and eastern NV. The increased moisture will make the mix of thunderstorms more wet than dry. Strong winds will be possible from any of the thunderstorms for the next few days. Temperatures will be hot and warming slightly with highs in the 90s to 100s. .LONG TERM...Sunday through next Friday… The four corners high will continue to persist thru most of the long term period. This will pull monsoonal moisture north and into the Great Basin with better moisture profiles thru central and eastern portions of the CWA. Isolated thunderstorms will be in the forecast each afternoon for these areas with generally a mix of wet and dry storms. However White Pine County and surrounding areas stand to see storms on the wetter side. Beyond Tuesday an upper wave is indicated to move into the Pac NW on a SW to NE trajectory. This would displace moisture to the east and out of the CWA, with weather subsequently becoming much less active. Any thunderstorms Wednesday and Thursday afternoons would be relegated to White Pine County with dry storms situated mostly over the high terrain. Afternoon winds look to be generally breezy in the afternoons with gusts in the 20-30 mph range from the SW. Temperature will be a few degrees cooler than recent, yet remain slightly warmer than average. Guidance hints at a more robust Pacific wave moving into the western U.S. from the west in the Friday time frame which may bring dynamically driven weather, primarily strong southerly winds. The wave will also work to push the four corners high east and into the southern plains, likely cooling temperatures further and bringing them at least back to near average for the weekend. && .AVIATION...VFR conditions are expected at KWMC and KBAM through the next 24 hours. KTPH, KELY and KEKO will see periods of MVFR conditions as showers and thunderstorms move through eastern and central Nevada this afternoon and evening. Strong and erratic outflow winds are expected in and near any thunderstorms with occasional lightning and potential heavy rain. Southwesterly gradient winds will also continue to be breezy this afternoon and evening with gusts around 25 kts before subsiding overnight. && .FIRE WEATHER...Wet thunderstorms will continue into the evening impacting mainly zones 425, 426, 427, and 470. For zones 425, 426, and 427 long duration, heavy, or training thunderstorm can produce flooding which has the highest odds of occurring over burn scars or other high run off areas. Saturday the moisture backs off with isolated dry to wet thunderstorms for 425, 426,and 427. Sunday is looking favorable for another push of moisture with more wet thunder in central and eastern NV. NW NV including 437 and portions of 438 and 424 remains outside the monsoonal moisture and will be dry. Zone 437 will be gusty and dry for Sunday but this looks to remain below critical thresholds. && .HYDROLOGY...Today will see areas of slow moving wet thunderstorms primarily in northern Nye, White Pine, southern Lander and Eureka, and southeastern Elko Counties. The areas with the highest threat is NE Nye and White Pine Counties with a Flash Flood Watch in effect from 2 pm to 11 pm Friday. These thunderstorms can produce heavy rainfall over a long duration which can lead to flash flooding. The odds will increase in stepper terrain of the mountains and in areas with high runoff such as rocky areas. Additionally fire burn scars can lead to higher than normal runoff increasing the chances for flash flooding in these areas. The risk for flash flooding can extend far away from the thunderstorms as water flows in drainages, dry washes, and dry creek beds. Flood water can contain contain dangerous debris and sweep away vehicles and people. If flooding is encountered turn around and don't drown as roads can easily wash out. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 11 PM PDT this evening for Northeastern Nye County-White Pine County. && 99/92/92/99
In the hours before
Local storm report, Jul 15, 10:18 AM PDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ELKO NV
1018 AM PDT FRI JUL 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM WILDFIRE 8 E BLUE EAGLE RANCH 38.52N 115.41W
07/14/2022 NYE NV FIRE DEPT/RESCUE
BLUE EAGLE WILDFIRE, NYE COUNTY CAUSE:
NATURAL (LIGHTNING).
0525 PM WILDFIRE 8 ESE BLUE EAGLE RANCH 38.49N 115.42W
07/14/2022 NYE NV FIRE DEPT/RESCUE
BEATY WILDFIRE, NYE COUNTY CAUSE: NATURAL
(LIGHTNING).
&&Special weather statement, Jul 15, 12:08 PM PDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Elko NV
1208 PM PDT Fri Jul 15 2022
NVZ037-040-041-151945-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-
1208 PM PDT Fri Jul 15 2022
...A cluster of strong thunderstorm will impact portions of
southeastern Lander, north central Nye and southwestern Eureka
Counties through 1245 PM PDT...
At 1204 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 12 miles west of Kingston, nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects, along with brief heavy rainfall.
Locations impacted include...
Hickison Summit, Gillman Springs, Kingston, Austin, Antelope Peak,
Bob Scott Summit and Railroad Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3891 11638 3921 11750 3972 11714 3939 11621
TIME...MOT...LOC 1904Z 030DEG 10KT 3927 11731
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
98Special weather statement, Jul 15, 12:49 PM PDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Elko NV
1249 PM PDT Fri Jul 15 2022
NVZ037-040-041-152030-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-
1249 PM PDT Fri Jul 15 2022
...A cluster of strong thunderstorms will impact portions of
southeastern Lander, north central Nye and southern Eureka Counties
through 130 PM PDT...
At 1247 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 17 miles southeast of Hickison Summit. These storms
are nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Brief heavy rainfall along with gusty winds could knock
down tree limbs and blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Eureka, Hickison Summit, Gillman Springs, Kingston, Austin, Mount
Callaghan, Monitor Valley, Antelope Peak, Bob Scott Summit and
Railroad Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3981 11700 3956 11590 3877 11619 3891 11697
3927 11749
TIME...MOT...LOC 1947Z 214DEG 4KT 3920 11660
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
98Special weather statement, Jul 15, 1:03 PM PDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Elko NV
103 PM PDT Fri Jul 15 2022
NVZ034-035-037-038-152030-
Southern Lander County and Southern Eureka County NV-
Southwest Elko County NV-White Pine County NV-
Ruby Mountains and East Humboldt Range NV-
103 PM PDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of northwestern White
Pine, southern Elko and east central Eureka Counties through 130 PM
PDT...
At 102 PM PDT, Doppler radar was tracking a strong thunderstorm 16
miles northeast of Garden Pass, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Brief heavy rainfall, along with gusty winds could knock
down tree limbs and blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Garden Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3978 11583 3979 11620 4013 11593 4014 11554
TIME...MOT...LOC 2002Z 226DEG 30KT 3996 11590
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
98Special weather statement, Jul 15, 1:32 PM PDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Elko NV
132 PM PDT Fri Jul 15 2022
NVZ034>038-040-041-152115-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Southwest Elko County NV-Northeastern Nye County NV-
White Pine County NV-Ruby Mountains and East Humboldt Range NV-
Northern Lander County and Northern Eureka County NV-
132 PM PDT Fri Jul 15 2022
...A cluster of strong thunderstorms will impact portions of
southeastern Lander, north central Nye, northwestern White Pine,
southwestern Elko and Eureka Counties through 215 PM PDT...
At 130 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles east of Hickison Summit, moving northeast at
10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Brief heavy rainfall along with gusty winds could knock
down tree limbs and blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Eureka, Hickison Summit, Eureka Airport, Kingston, Austin, Pinto
Summit, Grass Valley, Diamond Valley, Gillman Springs, Garden Pass,
Railroad Pass, Newark Valley, Mount Callaghan, Pancake Summit,
Monitor Valley, Antelope Peak, Bob Scott Summit, Overland Pass and
Big Bald Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3897 11602 3881 11695 3914 11754 4015 11702
4022 11554 3942 11556
TIME...MOT...LOC 2030Z 226DEG 49KT 3946 11660
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
98Special weather statement, Jul 15, 2:12 PM PDT, 34 minutes before
Special Weather Statement
National Weather Service Elko NV
212 PM PDT Fri Jul 15 2022
NVZ034>041-152200-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Southwest Elko County NV-Northeastern Nye County NV-
South Central Elko County NV-White Pine County NV-
Ruby Mountains and East Humboldt Range NV-
Northern Lander County and Northern Eureka County NV-
212 PM PDT Fri Jul 15 2022
...A cluster of strong thunderstorms will impact portions of
southeastern Lander, north central Nye, northwestern White Pine,
south central Elko and Eureka Counties through 300 PM PDT...
At 210 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms near Garden Pass, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Brief heavy rainfall along with gusty winds could knock
down tree limbs and blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Eureka, Hickison Summit, Eureka Airport, Kingston, Austin, Pinto
Summit, Ruby Lake, Grass Valley, Diamond Valley, Gillman Springs,
Garden Pass, Mount Tenabo, Newark Valley, Harrison Pass, Mount
Callaghan, Pancake Summit, Monitor Valley, Antelope Peak, Bob Scott
Summit and Overland Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3898 11590 3883 11675 3898 11721 3951 11745
4014 11705 4038 11608 4032 11528 3965 11529
TIME...MOT...LOC 2110Z 203DEG 38KT 3985 11625
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
98The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:56 AM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 15, 11:03 AM PDT | Flash Flood Watch | LKN | Nye, White Pine | 10 hr |
| Jul 15, 12:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 15, 12:49 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 15, 1:03 PM PDT | Special Weather Statement | LKN | Eureka | 27 min |
| Jul 15, 1:32 PM PDT | Special Weather Statement | LKN | Eureka, Lander | 43 min |
| Jul 15, 1:39 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Jul 15, 1:49 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 26 min |
| Jul 15, 2:12 PM PDT | Special Weather Statement | LKN | Eureka, Lander | 48 min |
| Jul 15, 2:52 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 23 min |
| Jul 15, 2:52 PM PDT | Severe Thunderstorm Warning | LKN | Lander, Nye | 23 min |
| Jul 15, 3:00 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 15, 3:10 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jul 15, 3:12 PM PDT | Special Weather Statement | LKN | White Pine | 48 min |
| Jul 15, 3:13 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 15 min |
| Jul 15, 3:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jul 15, 3:33 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jul 15, 3:39 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 36 min |
| Jul 15, 3:58 PM PDT | Special Weather Statement | LKN | White Pine | 32 min |
| Jul 15, 4:03 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jul 15, 4:08 PM PDT | Special Weather Statement | LKN | White Pine | 37 min |
| Jul 15, 4:12 PM PDT | Special Weather Statement | LKN | White Pine | 33 min |
| Jul 15, 4:29 PM PDT | Special Weather Statement | LKN | White Pine | 31 min |
| Jul 15, 4:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 15, 4:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jul 15, 4:37 PM PDT | Special Weather Statement | LKN | Lander | 38 min |
| Jul 15, 4:45 PM PDT | Special Weather Statement | LKN | Eureka | 45 min |
| Jul 15, 4:48 PM PDT | Special Weather Statement | LKN | White Pine | 42 min |
| Jul 15, 4:58 PM PDT | Special Weather Statement | LKN | Eureka, Lander, White Pine | 62 min |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.